MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESSENTIO SR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ESSENTIO SR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number L100
Medical Device Problem Codes Premature Discharge of Battery (1057); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this pacemaker recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.It was reported that a request was made to have data from this device analyzed.Data analysis showed the battery appeared to be depleting more quickly than expected.Technical services (ts) recommended that the device either get replaced or have battery status re-revaluated in ninety days.This device remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this pacemaker recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.It was reported that a request was made to have data from this device analyzed.Data analysis showed the battery appeared to be depleting more quickly than expected.Technical services (ts) recommended that the device either get replaced or have battery status re-revaluated in ninety days.This device remains in service.No adverse patient effects were reported.Additional information was received.The device was explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.Review of device memory confirmed that a low voltage alertcode 1003) was recorded.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised capacitors.This resulted in the observed premature battery depletion.It was determined that the capacitors were compromised due to the presence of excess hydrogen in the device case.Boston scientific issued a field safety notice regarding a subset of devices in the accolade pacemaker family that have a potential of exhibiting this behavior.This particular device is included in the hydrogen induced premature depletion advisory population.
 
Event or Problem Description

Brand Name
ESSENTIO SR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key20675215
Report Number2124215-2024-71364
Device Sequence Number12992493
Product Code LWP
UDI-Device Identifier00802526558900
UDI-Public00802526558900
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
N970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/12/2017
Device Model NumberL100
Device Catalogue NumberL100
Device Lot Number707163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/07/2025
04/10/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/10/2025
04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0367-2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale